Alert archive / New York / Coastal Flood Statements in 2015
Coastal Flood Statement 2, NWS New York, NY
NWS New York, NY issued this coastal flood statement at Apr 19, 2015, 3:37 PM EDT for Greater Bridgeport Planning Region, Connecticut; 4 counties in New York. It took effect at Apr 19, 2015, 11:00 PM EDT. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Apr 19, 2015, 3:37 PM EDT (19:37 UTC)
- In effect from
- Apr 19, 2015, 11:00 PM EDT
- Expired
- Apr 20, 2015, 2:00 PM EDT
- In force
- 15 hr
- Issued by
- NWS New York, NY
Counties Greater Bridgeport Planning Region, CT, Bronx County, NY, Nassau County, NY, Queens County, NY, Westchester County, NY
The radar
The Brookhaven radar (KOKX), 68 km from the middle of the area, began a volume at 19:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 7.6 hours before the alert went out and 68 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1370 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- -108 m²/s²
- 0-3 km storm-relative helicity
- -32 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
743 WHUS41 KOKX 191937 CFWOKX URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE UPTON NY 337 PM EDT SUN APR 19 2015 ...LOCALIZED COASTAL FLOODING POSSIBLE AROUND HIGH TIDE TONIGHT AND MONDAY... CTZ009-NYZ071-073-176-177-200815- /O.NEW.KOKX.CF.S.0002.150420T0300Z-150420T1800Z/ SOUTHERN FAIRFIELD-SOUTHERN WESTCHESTER-BRONX-NORTHERN QUEENS- NORTHERN NASSAU- 337 PM EDT SUN APR 19 2015 ...LOCALIZED MINOR COASTAL FLOODING... * LOCATIONS...THE COASTLINES ALONG THE WESTERN PORTION OF THE LONG ISLAND SOUND. * TIDAL DEPARTURES...AROUND 1/2 TO 1 FT ABOVE ASTRONOMICAL TIDES. * TIMING...AROUND THE TIME OF HIGH TIDE TONIGHT AND EARLY MONDAY AFTERNOON. * IMPACTS...LOCALIZED FLOODING OF THE MOST VULNERABLE SHORE ROADS AND/OR BASEMENTS. $$
1 follow-up statement
528 WHUS41 KOKX 200754 CFWOKX URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE UPTON NY 354 AM EDT MON APR 20 2015 ...LOCALIZED COASTAL FLOODING POSSIBLE AROUND THE HIGH TIDE CYCLE TODAY... CTZ009-NYZ071-073-176-177-201800- /O.CON.KOKX.CF.S.0002.000000T0000Z-150420T1800Z/ SOUTHERN FAIRFIELD-SOUTHERN WESTCHESTER-BRONX-NORTHERN QUEENS- NORTHERN NASSAU- 354 AM EDT MON APR 20 2015 ...LOCALIZED MINOR COASTAL FLOODING... * LOCATIONS...THE COASTLINES ALONG THE WESTERN PORTION OF THE LONG ISLAND SOUND. * TIDAL DEPARTURES...AROUND 1/2 TO 1 FT ABOVE ASTRONOMICAL TIDES. * TIMING...AROUND THE TIME OF HIGH TIDE LATE THIS MORNING INTO EARLY AFTERNOON. * IMPACTS...LOCALIZED FLOODING OF THE MOST VULNERABLE SHORE ROADS AND/OR BASEMENTS. $$
What forecasters said that day
The local office's own words before this coastal flood statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this coastal flood statement went out at Apr 19, 2:05 PM EDT, 1 hour 32 minutes earlier.
Area forecast discussion, Apr 19, 2:05 PM EDT, 1 hour 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
205 PM EDT SUN APR 19 2015
.SYNOPSIS...
HIGH PRESSURE OVER EASTERN CANADA MOVES INTO THE WESTERN ATLANTIC
EARLY THIS AFTERNOON AND MOVES OFFSHORE THIS EVENING. A WARM
FRONT APPROACHES FROM THE SOUTH THROUGH MONDAY MORNING...MOVING
THROUGH THE REGION DURING THE DAY. A COLD FRONT MOVES ACROSS THE
REGION ON TUESDAY. A SERIES OF WEAK COLD FRONTS AND/OR TROUGHS OF
LOW PRESSURE WILL MOVE THROUGH DURING THE MID TO LATE WEEK
PERIOD.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
WITH HIGH PRESSURE MOVING INTO THE WESTERN ATLANTIC...SOUTHEAST
SEA BREEZES HAVE DEVELOPED ALONG COASTAL AREAS. THIS WILL HELP
KEEP TEMPERATURES FROM RISING THIS AFTERNOON. EXPECT NEAR STEADY
TEMPERATURES IN THE LOWER AND MIDDLE 50S NEAR THE COAST.
OTHERWISE...FORECAST REMAINS ON TRACK.
A SUNNY SKY CONDITION IS FORECAST OVERALL THIS AFTERNOON. THE
CLOUDS WILL BEGIN TO THICKEN LATE IN THE AFTERNOON.
DEEP LAYERED RIDGING CONTINUES BUILDING OVER THE REGION THIS
AFTERNOON. THE CENTER OF SFC HIGH PRES CONTINUES TO TRACK TO THE
EAST AND OFFSHORE TOWARDS THE EVENING.
HIGHS TODAY WILL BE CLOSER TO NORMAL COMPARED TO SATURDAY...
GENERALLY TOPPING OFF IN THE MID TO UPPER 50S FOR MOST AREAS.
ACROSS INTERIOR PORTIONS OF THE LOWER HUDSON VALLEY AND SOUTHERN
CT...TEMPS WILL BE A BIT WARMER...TOPPING OFF IN THE LOW 60S...AND
TEMPS WILL BE IN THE LOW 50S CLOSER TO THE COASTS...AS OCEAN TEMPS
ARE ONLY IN THE 40S.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH TUESDAY/...
HIGH PRES CONTINUES TO DRIFT OFFSHORE THIS EVENING. MEANWHILE...
SFC LOW PRES WITH A DEEP UPPER TROUGH WILL MOVE THROUGH THE GREAT
LAKES...AND A WARM FRONT AHEAD OF THIS WILL APPROACH FROM THE
SOUTHWEST LATE TONIGHT.
PRECIPITATION SHOULD MOVE INTO WESTERN PORTIONS OF THE CWA AFTER
MIDNIGHT TONIGHT...BUT LATEST MODELS SEEM TO BE A BIT SLOWER WITH
THE ARRIVAL OF THE PRECIPITATION. WILL THEREFORE CARRY LIKELY
POPS FOR THE WESTERN ZONES AND WILL KEEP NEW LONDON COUNTY AND
EASTERN SUFFOLK COUNTY MAINLY DRY FOR THE TONIGHT PERIOD.
WARM FRONT THEN LIFTS THROUGH THE REGION DURING THE DAY MONDAY. A
50-60 KT LOW LEVEL JET WILL LIFT THROUGH WITH THE WARM
FRONT...AND THIS WILL HELP ENHANCE PRECIPITATION WITH MODERATE TO
LOCALLY HEAVY RAINFALL MONDAY MORNING AND INTO MONDAY AFTERNOON.
STRONG SE WINDS WILL DEVELOP ACROSS NYC/LONG ISLAND/COASTAL CT ON
MONDAY...WITH WINDS RANGING FROM 15-20 MPH WITH GUSTS AS HIGH AS
35 MPH. PERIODS OF RAIN WILL CONTINUE THROUGHOUT THE DAY...BUT
THE HEAVIEST OF THE RAIN SHOULD PUSH EAST BY EARLY AFTERNOON.
LOW PRES OVER THE GREAT LAKES THEN PASSES NORTH OF THE AREA
MONDAY NIGHT...DRAGGING A COLD FRONT ACROSS THE REGION. WITH
ELEVATED INSTABILITY INCREASING...CANNOT RULE OUT ISOLATED TSTMS
WITH THE PASSAGE OF THE COLD FRONT. SHOWERS TAPER OFF MONDAY
NIGHT...BUT WITH A FEW H5 SHORTWAVES MOVING ACROSS THE REGION ON
TUESDAY...ADDITIONAL SCATTERED SHOWERS ARE POSSIBLE.
&&
.LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...
WEAK SURFACE RIDGING KEEPS THE REGION DRY TUESDAY NIGHT INTO
WEDNESDAY MORNING. A COLD FRONT APPROACHES WEDNESDAY AFTERNOON
AND PASSES THROUGH DURING THE NIGHT. CHANCE SHOWERS...PRIMARILY
FOR LATE DAY AND EVENING HOURS. WENT A LITTLE ABOVE WPC/GMOS
BLEND FOR HIGHS...MORE SO OVER SW PORTIONS OF THE CWA WHERE SW
FLOW WON'T ADVECT COOLER AIR FROM THE WATERS.
FOR THURSDAY THROUGH SATURDAY...IT LOOKS LIKE THE ENTIRE PERIOD
COULD BE DRY. LEFT IN SLIGHT CHANCE POPS DUE TO PRESENCE OF UPPER
LOW/COLD POOL. TEMPS DURING THIS PERIOD SHOULD AVERAGE BELOW
NORMALS...BUT AT LEAST IN THE 50S DURING THE DAYTIME HOURS.
&&
.AVIATION /18Z SUNDAY THROUGH FRIDAY/...
A WARM FRONT SLOWLY APPROACHES FROM THE SOUTHWEST THROUGH MONDAY
AS HIGH PRESSURE RETREATS TO THE NORTHEAST.
VFR AT ALL TERMINALS THROUGH AT LEAST 6Z. CONDITIONS THEN LOWER TO
MVFR LATE TONIGHT...THEN TO IFR AT WESTERN TERMINALS BY EARLY
MONDAY AFTERNOON. SOME UNCERTAINTY ON EXACT TIMING OF CATEGORY
CHANGES...COULD BE OFF +/- 2-4 HOURS.
WIND MAINLY ESE-SE...EXCEPT E KSWF WITH SPEEDS AROUND 10 KT OR
LESS THIS AFTERNOON. WINDS THEN BACK TO THE ESE-E THIS
EVENING...WITH A FEW KNOTS INCREASE IN SPEED. WINDS INCREASE MORE
SIGNIFICANTLY AFTER 6Z TO 15-20KT WITH GUSTS UP TO 20-25KT
PROBABLE...AND THEN AGAIN AFTER 12Z WITH GUSTS UP TO 25-30 KT OUT
OF THE ESE-SE. LLWS IS EXPECTED AT ALL BUT KSWF AFTER 12Z.
CONFIDENCE IS HIGHER IN LLWS THAN IN GUSTS. COULD END UP WITH
GUSTS ONLY A FEW KT HIGHER THAN WIND SPEED.
.OUTLOOK FOR 18Z MONDAY THROUGH THURSDAY...
.MONDAY AFTERNOON...IFR OR LOWER IN RAIN. LLWS EARLY. E-SE WINDS
15-25KT LIKELY GUSTS TO 20-25 KT LIKELY EARLY.
.MONDAY NIGHT. IFR OR LOWER PROBABLE. ISOLATED TSTM POSSIBLE.
.TUESDAY...MVFR EARLY...OTHERWISE VFR. W-SW WINDS GUSTS 15-20KT
POSSIBLE.
.TUESDAY NIGHT...VFR.
.WEDNESDAY-WEDNESDAY NIGHT...MVFR POSSIBLE IN THE AFTERNOON AND
NIGHT IN -SHRA. SW-WSW WINDS G20-25KT POSSIBLE.
.THURSDAY-FRIDAY...MAINLY VFR...WITH LOW CHANCE MVFR IN ANY
-SHRA. W-NW WINDS G15-20KT POSSIBLE.
&&
.MARINE...
SE WINDS WILL RANGE FROM 10-15 KT...AND GUSTS UP TO 20 KT WILL
DEVELOP BY THIS AFTERNOON. WINDS INCREASE TONIGHT...AND SMALL
CRAFT ADVISORY CONDITIONS WILL DEVELOP ON THE OCEAN/NY
HARBOR/SOUTH SHORE BAYS THIS EVENING WITH GUSTS UP TO 25 KT.
OCEAN SEAS WILL ALSO BUILD TO 5-7 FT DURING THE NIGHT.
WARM FRONT LIFTS NORTH THROUGH THE WATERS MONDAY MORNING.
CONDITIONS WILL DETERIORATE QUICKLY...WITH WIDESPREAD WINDS
GUSTING TO 25-30 KT...ALONG WITH OCCASIONAL GUSTS UP TO 35 KT.
FOR NOW...WILL CARRY SMALL CRAFT ADVISORIES FOR ALL WATERS...AND
THERE IS THE POTENTIAL FOR A GALE WATCH TO BE NEEDED ON MONDAY.
STRONGEST WINDS END BY MONDAY AFTERNOON AS THE WARM FRONT AND LOW
LEVEL JET MOVES TO THE EAST. COLD FRONT THEN MOVES ACROSS THE
WATERS ON TUESDAY. WINDS SHIFT TO THE WEST TUESDAY MORNING...AND
THEN TO THE NW LATE.
SEAS ON THE OCEAN WILL PROBABLY CONTINUE TO BE AT ADVISORY LEVELS
FOR A PORTION OF TUESDAY NIGHT. FOR WEDNESDAY...A W TO SW FLOW
COULD BE STRONG ENOUGH TO KEEP SEAS CLOSE TO OR SLIGHTLY ABOVE 5
FT ACROSS THE EASTERN OCEAN WATERS....THEN WINDS PICK UP
WEDNESDAY NIGHT AND THURSDAY WITH SCA CONDITIONS LIKELY ON ALL
OCEAN WATERS AS WELL AS POSSIBLY THE SOUTH SHORE BAYS.
&&
.HYDROLOGY...
SIGNIFICANT RAINFALL WILL DEVELOP ACROSS THE REGION LATE TONIGHT
THROUGH MONDAY NIGHT AS A WARM FRONT LIFTS NORTH THROUGH THE
REGION MONDAY MORNING...FOLLOWED BY A COLD FRONT MONDAY NIGHT.
STORM TOTAL RAINFALL WITH THIS SYSTEM WILL RANGE FROM 1 TO 2
INCHES WITH LOCALLY HIGHER AMOUNTS. THIS COULD CAUSE POSSIBLE
MINOR FLOODING OF URBAN AND POOR DRAINAGE AREAS.
FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING
OBSERVED AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE
VISIT THE ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON
OUR WEB SITE.
&&
.TIDES/COASTAL FLOODING...
INCREASING E/SE FLOW MONDAY MAY RESULT IN LOCAL TO WIDESPREAD
MINOR COASTAL FLOODING. ASTRONOMICAL HIGH TIDES WILL BE RUNNING
HIGH FOLLOWING A NEW MOON. IN SOME CASES...DEPARTURES OF ONLY HALF
A FOOT ABOVE NORMAL ARE NEEDED. STORM SURGE COULD PRODUCE WATERS
LEVELS 1 TO 1 1/2 FT ABOVE NORMAL.
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
NJ...NONE.
MARINE...SMALL CRAFT ADVISORY FROM 11 PM THIS EVENING TO 6 PM EDT
MONDAY FOR ANZ338-345.
SMALL CRAFT ADVISORY FROM 6 AM TO 6 PM EDT MONDAY FOR ANZ330-
335-340.
SMALL CRAFT ADVISORY FROM 11 PM THIS EVENING TO 6 AM EDT
TUESDAY FOR ANZ350-353-355.
&&
SYNOPSIS...JC/MPS
NEAR TERM...MPS/DS
SHORT TERM...MPS
LONG TERM...JC/PW
AVIATION...MALOIT
MARINE...JC/MPS
HYDROLOGY...JC/MPS
TIDES/COASTAL FLOODING...Hazardous weather outlook, Apr 19, 4:22 AM EDT, 11 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW YORK NY 422 AM EDT SUN APR 19 2015 CTZ005>012-NJZ002-004-006-103>108-NYZ067>075-078>081-176>179-201000- NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX- NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN- SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC- EASTERN PASSAIC-HUDSON-WESTERN BERGEN-EASTERN BERGEN-WESTERN ESSEX- EASTERN ESSEX-WESTERN UNION-EASTERN UNION-ORANGE-PUTNAM-ROCKLAND- NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX- RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-NORTHWESTERN SUFFOLK- NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK- NORTHERN QUEENS-NORTHERN NASSAU-SOUTHERN QUEENS-SOUTHERN NASSAU- 422 AM EDT SUN APR 19 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. ANZ330-335-338-340-345-350-353-355-201000- LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 422 AM EDT SUN APR 19 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. GALE FORCE WIND GUSTS ARE POSSIBLE ON MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA.
Nearby
Coastal Flood Statements in New York, 2015Coastal Flood Statements in Connecticut, 2015Every coastal flood statement in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.